Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 5, 2012, 4:22 PM CDT for 10 counties in Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 4:22 PM CDT (21:22 UTC)
- Expired
- Aug 5, 2012, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
Counties Benton County, TN, Cheatham County, TN, Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1769 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
127
WWUS84 KOHX 052122
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT SUN AUG 5 2012
TNZ005>007-022>026-056-057-059-052200-
BENTON-CHEATHAM-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MONTGOMERY-PERRY-
ROBERTSON-STEWART-WILLIAMSON-
422 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DICKSON...
HICKMAN...HOUSTON...HUMPHREYS...MONTGOMERY...PERRY...ROBERTSON...
STEWART AND WILLIAMSON COUNTIES...
AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS IN NORTHWESTERN MIDDLE TN...MOVING
EAST AT 20 MPH.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3667 8786 3664 8784 3665 8680 3571 8734
3559 8779 3560 8803 3572 8804 3581 8798
3581 8802 3585 8805 3585 8822 3612 8822
3626 8809 3636 8810 3637 8801 3644 8807
3657 8804 3667 8808
$$
11What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:59 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 5, 2:59 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 259 PM CDT SUN AUG 5 2012 .DISCUSSION...CURRENTLY ACROSS THE MID STATE...A NE-SW BAND OF THUNDERSTORMS WAS MOVING SLOWLY EASTWARD ONTO THE CUMBERLAND PLATEAU. THIS BAND OF STORMS HAS DUMPED SOME HEAVY RAINFALL...ESPECIALLY NE OF BNA FROM GALLATIN TO HARTSVILLE AND GAINESBORO. TEMPERATURES VARIED CONSIDERABLY ACROSS THE AREA. LOCATIONS THAT EXPERIENCED STORMS WERE WELL BELOW EXPECTED HIGHS...WITH LATEST READINGS IN THE UPPER 70S TO LOWER 80S. THE DRIER LOCATIONS OVER THE FAR SOUTHEAST AND NORTHWEST HAD REACHED EXPECTED HIGHS...INCLUDING LOWER 90S AROUND CLARKSVILLE. WE HAVE LOW CONFIDENCE WITH SOME DETAILS DURING THE FIRST PERIOD OF THIS FORECAST. SHORT RANGE MODELS NEVER PICKED UP WELL ON THE BAND OF THUNDERSTORMS OVER THE AREA TODAY. ALSO...SHORT RANGE MODELS SHOWED CONSIDERABLE DEVELOPMENT AHEAD OF THE COLD FRONT...STILL LOCATED NW OF OUR AREA. SO FAR THERE HAS BEEN VERY LITTLE DEVELOPMENT AHEAD OF THE FRONT. OUR EARLIER THINKING WAS THAT STORMS WOULD INCREASE AHEAD OF THE FRONT WITH WIDESPREAD AND HEAVY THUNDERSTORMS CROSSING MID TN THIS EVENING. NOW IT APPEARS WE WILL HAVE TO BACK OFF. WE DO STILL EXPECT SOME ACTIVITY WITH THE FRONT...SINCE IT WILL BE RUNNING INTO MOIST AND UNSTABLE AIR WITH NEAR 2000 J/KG CAPE OVER OUR NW COUNTIES. BUT THE ACTIVITY WILL PROBABLY BE SCATTERED (AROUND 50 PERCENT POP)...RATHER THAN WIDESPREAD (80 PERCENT) AS WE HAD THOUGHT. ANY STORMS LATE TODAY INTO THIS EVENING COULD PRODUCE VERY HEAVY DOWNPOURS. PRECIPITABLE WATER VALUES REMAIN OVER 2 INCHES AND STORM MOTION WILL BE ONLY AROUND 10KT. THERE CONTINUES TO A SMALL THREAT FOR SEVERE STORMS WITH DAMAGING WIND GUSTS. IT APPEARS OUR NW COUNTIES WILL HAVE THE GREATEST POTENTIAL...BUT ANY SEVERE WOULD BE RATHER ISOLATED. LATER TONIGHT INTO MONDAY...THE FRONT WILL SLOW DOWN...THEN STALL JUST SE OF OUR AREA. MODELS SHOW A LINGERING INVERTED TROUGH OVER MID TN WITH A GRADIENT OF MOISTURE FROM SE TO NW. WE WILL KEEP A CHANCE FOR SHOWERS OR STORMS IN THE FORECAST FOR MONDAY...WITH THE HIGHER POPS IN THE SE AND VERY LOW POPS IN OUR NW COUNTIES. FOR TUESDAY THROUGH THURSDAY...OUR WEATHER WILL BE WARM AND HUMID. LOW WILL BE GENERALLY IN THE UPPER 60S TO AROUND 70 WITH HIGHS ABOUT 90. ISOLATED TO SCATTERED STORMS WILL REMAIN IN THE FORECAST...MAINLY PLATEAU WHERE PERSISTENT WEAK TROUGHING AND MOISTURE CONVERGENCE IS INDICATED. BY FRIDAY...A STRONG TROUGH WILL BE LOCATED OVER THE UPPER MIDWEST. THIS WAVE WILL DIG SE HELPING PULL A COLD FRONT THROUGH THE AREA. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT LATE THURSDAY INTO FRIDAY. DRY WX WITH NEAR NORMAL TEMPS WILL FOLLOW THE FRONT...WITH LOWS IN THE 60S...HIGHS IN THE MID 80S AND MORE PLEASANT HUMIDITY LEVELS. 13 && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 89 69 90 / 50 30 10 20 CLARKSVILLE 71 89 66 89 / 40 20 10 05 CROSSVILLE 69 82 67 84 / 70 50 20 40 COLUMBIA 73 89 69 90 / 50 40 10 20 LAWRENCEBURG 72 90 69 90 / 50 40 10 20 WAVERLY 71 90 67 89 / 40 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 5, 5:00 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SUN AUG 5 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE AS A COLD FRONT APPROACHES THE MID STATE FROM THE NORTHWEST. THE PRIMARY THREATS ARE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. BRIEF, LOCALIZED FLOODING RESULTING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Special weather statement, Aug 5, 1:54 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
154 PM CDT SUN AUG 5 2012
TNZ032-064>066-078-080-052000-
CUMBERLAND-DE KALB-PUTNAM-VAN BUREN-WARREN-WHITE-
154 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...DE KALB...PUTNAM...
VAN BUREN...WARREN AND WHITE COUNTIES...
AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COOKEVILLE TO
WOODBURY...MOVING EAST AT 20 MPH.
THESE STORMS WILL BE NEAR...
SPARTA BY 215 PM CDT.
MONTEREY BY 230 PM CDT.
MCMINNVILLE BY 235 PM CDT.
SPENCER BY 300 PM CDT.
CROSSVILLE BY 300 PM CDT.
WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL ARE
EXPECTED WITH THESE STORMS.
LAT...LON 3582 8478 3576 8492 3576 8525 3556 8544
3552 8577 3550 8582 3558 8595 3571 8600
3583 8588 3587 8590 3590 8587 3624 8542
3615 8520 3613 8509 3617 8503 3615 8489
3599 8471 3591 8468
SHAMBURGERLocal storm report, Aug 5, 2:57 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
257 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLOOD 7 W HARTSVILLE 36.39N 86.29W
08/05/2012 SUMNER TN EMERGENCY MNGR
BLEDSOE CREEK ROSE ABOVE ITS BANKS NEAR HWY 25.
&&
11Special weather statement, Aug 5, 2:58 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
258 PM CDT SUN AUG 5 2012
TNZ065-066-078-080-052045-
CUMBERLAND-VAN BUREN-WARREN-WHITE-
258 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...VAN BUREN...WARREN
AND WHITE COUNTIES...
AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRFIELD GLADE TO
MCMINNVILLE...MOVING SOUTHEAST AT 15 MPH.
WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL ARE
EXPECTED WITH THESE STORMS.
LAT...LON 3582 8478 3576 8491 3574 8502 3576 8504
3576 8525 3570 8528 3555 8546 3552 8559
3553 8573 3550 8582 3559 8596 3565 8597
3616 8490 3609 8480 3599 8471 3591 8467
SHAMBURGERLocal storm report, Aug 5, 3:36 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 8 SSW BIRDSONG MARINA 35.86N 88.05W
08/05/2012 E0.50 INCH BENTON TN PUBLIC
HALF INCH SIZE HAIL REPORTED NEAR HOLLADAY
&&
SHAMBURGERSpecial weather statement, Aug 5, 3:45 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT SUN AUG 5 2012
TNZ022-024-056-052145-
BENTON-HUMPHREYS-PERRY-
345 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HUMPHREYS AND PERRY
COUNTIES...
AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF NEW JOHNSONVILLE...OR 17 MILES
NORTH OF LINDEN...MOVING EAST AT 5 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3595 8802 3594 8771 3573 8773 3570 8771
3570 8774 3567 8774 3576 8800 3581 8798
3581 8802 3584 8805
SHAMBURGERSpecial weather statement, Aug 5, 4:22 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT SUN AUG 5 2012
TNZ005>007-022>026-056-057-059-052200-
BENTON-CHEATHAM-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MONTGOMERY-PERRY-
ROBERTSON-STEWART-WILLIAMSON-
422 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DICKSON...
HICKMAN...HOUSTON...HUMPHREYS...MONTGOMERY...PERRY...ROBERTSON...
STEWART AND WILLIAMSON COUNTIES...
AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS IN NORTHWESTERN MIDDLE TN...MOVING
EAST AT 20 MPH.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3667 8786 3664 8784 3665 8680 3571 8734
3559 8779 3560 8803 3572 8804 3581 8798
3581 8802 3585 8805 3585 8822 3612 8822
3626 8809 3636 8810 3637 8801 3644 8807
3657 8804 3667 8808
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:37 AM CDT | Areal Flood Advisory | OHX | Sumner, Trousdale | 113 min |
| Aug 5, 12:09 PM CDT | Areal Flood Advisory | OHX | Macon, Trousdale | 111 min |
| Aug 5, 1:00 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam | 60 min |
| Aug 5, 1:13 PM CDT | Areal Flood Advisory | OHX | Smith, Wilson | 2 hr |
| Aug 5, 1:31 PM CDT | Special Weather Statement | OHX | Cannon | 44 min |
| Aug 5, 1:54 PM CDT | Special Weather Statement | OHX | Cumberland, Putnam, Van Buren, Warren, White | 66 min |
| Aug 5, 2:00 PM CDT | Areal Flood Advisory | OHX | Fentress, Pickett | 2 hr |
| Aug 5, 2:04 PM CDT | Areal Flood Advisory | OHX | White | 116 min |
| Aug 5, 2:24 PM CDT | Flash Flood Warning | OHX | White | 3 hr |
| Aug 5, 2:58 PM CDT | Special Weather Statement | OHX | Cumberland, Van Buren, Warren | 47 min |
| Aug 5, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 39 min |
| Aug 5, 3:45 PM CDT | Special Weather Statement | OHX | Perry | 60 min |
| Aug 5, 5:08 PM CDT | Special Weather Statement | OHX | Robertson | 52 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.